Florida, 2011

Wildfire in Florida, February 25, 2011

February 25, 2011 · NWS JAX · 1 event in 1 county or zone

A wildfire was reported in north-central Marion county. The size was unknown.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire was reported in north-central Marion county. The size was unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 25, 9:17 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 25, 9:17 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EST FRI FEB 25 2011

...WINDY AND WARM TODAY WITH NEAR RECORD HIGH TEMPERATURES...

.UPDATE...
PRE-FRONTAL SQUALL LINE THAT IS PUSHING INTO SERN GA ALREADY
SHOWING SIGNS OF RAPID WEAKENING WITH NO LIGHTNING STRIKES NOTED
SINCE 8 AM. WIND GUSTS GENERALLY ON THE ORDER OF 30-40 MPH WITH
THE SHOWER ACTIVITY THAT WILL SLOWLY SINK SOUTHWARD TOWARD THE
FL/GA BORDER THIS AFTERNOON AND BECOME MORE ISOLATED WITH TIME.

BIGGER STORY TODAY WILL BE STRONG WIND GUSTS MIXING DOWN ACRS THE
FORECAST AREA AS SOUTHWEST WINDS INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 35 MPH AT TIMES. LAKE WIND ADVISORY IN PLACE TO START AT
11 AM AND RUN THROUGH THE AFTERNOON HOURS.

THE SOUTHWEST FLOW WILL PUSH MAX TEMPS INTO THE LOWER 80S ACRS
MOST OF THE FORECAST AREA AND THESE WILL COME WITHIN A COUPLE OF
DEGREES OF RECORD MAX TEMPS FOR THE DATE...

RECORD HIGHS FOR FEB 25TH...
JAX 85/2001
GNV 85/1962
SSI 80/1956
AMG 83/2001

TONIGHT...MAIN FORECAST CHALLENGE CONTINUES TO BE DEVELOPMENT OF
LOW CLOUDS AND POSSIBLE PATCHY DENSE FOG/DRIZZLE AFTER MIDNIGHT AS
COLD FRONT SETTLES INTO THE NORTH FLORIDA AREA. MODELS CONTINUE TO
HINT AT POSSIBLE SHALLOW ISENTROPIC LIFT EVENT LATE TONIGHT AND
EARLY SATURDAY ALONG FRONTAL BOUNDARY ACRS NERN FL...WITH SOME
MEASURABLE LIGHT RAINFALL POSSIBLE. FOR NOW WILL CONTINUE WITH
TREND OF PATCHY FOG/DRIZZLE IN THE FORECAST.

&&

.AVIATION...
MAIN IMPACT TODAY WILL BE GUSTY SWLY WINDS THAT ARE ALREADY ON THE
INCREASE AT LOCAL TERMINALS. SCTD SHOWERS MAY REACH THE KSSI TERMINAL
BUT THE OTHER TAF SITES WILL ONLY RECEIVE AN ISOLD SHOWER IF ANY
PCPN AT ALL. TONIGHT THE CHALLENGE BECOMES ONE OF FORECASTING HOW
LOW THE OVERCAST DECK WILL GO AND IF/WHEN ANY DENSE FOG/DRIZZLE IS
EXPECTED. THE BEST CHANCES OF LOW VSBYS/CIGS ARE AT KGNV AND
DECREASE AS YOU MOVE NORTHEAST TOWARD THE SERN GA TERMINALS.

&&

.MARINE...
SOUTHWEST WINDS CONTINUE TO INCREASE TO 15G20 KTS ACRS THE WATERS
AND WILL LEAVE CURRENT SMALL CRAFT ADVISORY ACRS THE OFFSHORE
WATERS OF GEORGIA AS IS WITH THE MORNING UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  48  74  53 /  80  10  10  10
SSI  76  54  67  56 /  30  10  10  10
JAX  82  55  73  54 /  20  10  10  10
SGJ  81  59  71  57 /  10  10  10  10
GNV  82  56  76  54 /  20  10  10  10
OCF  83  58  78  55 /  10  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST THIS AFTERNOON FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

HESS/ZAPPE/PRESNALL
Hazardous weather outlook, Feb 25, 4:51 AM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 AM EST FRI FEB 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
451 AM EST FRI FEB 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STORMS POSSIBLE IN SOUTHEAST GEORGIA...
...LAKE WIND ADVISORY TODAY...
...AREAS OF DENSE FOG TONIGHT...

SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT WITH SUSTAINED
WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 35 MPH. AS THE COLD FRONT
APPROACHES DURING THE LATE MORNING THROUGH THE EARLY AFTERNOON...A
FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA.

AREAS OF DENSE FOG ARE EXPECTED LATE NIGHT INTO SATURDAY MORNING
ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA MAINLY SOUTH OF U.S.
HIGHWAY 82. THE VISIBILITY MAY BE REDUCED TO A QUARTER OF A MILE OR
LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

PATCHY SEA FOG MAY LINGER NEAR THE COAST DURING THE DAY SATURDAY.
AREAS OF DENSE FOG ARE EXPECTED AGAIN SATURDAY NIGHT INTO EARLY
SUNDAY MORNING ACROSS MUCH OF THE AREA.

THE NEXT COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT WITH
ISOLATED THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Feb 25, 7:36 AM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 AM EST FRI FEB 25 2011

GAZ132>135-149-163-251330-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-JEFF DAVIS-
736 AM EST FRI FEB 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...ATKINSON...COFFEE...APPLING...JEFF DAVIS AND BACON COUNTIES
FOR STRONG WINDS VALID UNTIL 830 AM EST...

AT 736 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
HAZLEHURST TO 28 MILES WEST OF AMBROSE...MOVING EAST AT 40 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...HAZLEHURST...BROXTON...WILLACOOCHEE...
DENTON...WEST GREEN...GRAHAM AND DOUGLAS THROUGH 830 AM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8234 3195 8228 3189 8210 3185 8207
      3146 8249 3146 8262 3133 8263 3112 8285
      3123 8306 3127 8304 3140 8315 3147 8316
      3149 8311 3167 8300 3179 8298 3179 8287
      3192 8268 3196 8254 3195 8250 3197 8249
TIME...MOT...LOC 1236Z 283DEG 37KT 3227 8265 3154 8343

HESS

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
February 25, 12:27 PM EST
Where
Marion forecast zone
Reported by
Law Enforcement

A wildfire was reported in Marion County. The size was unknown.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276315.